Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 356, NWS Jackson, MS

September 2, 20144 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 2, 2014, 6:22 PM CDT for 4 counties in Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2014, 6:22 PM CDT (23:22 UTC)
Expired
Sep 2, 2014, 7:15 PM CDT
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 28 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2133 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 4:38 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Sep 2, 4:38 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT TUE SEP 2 2014

.DISCUSSION...

TONIGHT THROUGH WEDNESDAY NIGHT...

BETTER MOISTURE CONVERGENCE SUPPORTED INITIAL DEVELOPMENT OF SHOWER
AND TSTM ACTIVITY OVER NORTH CENTRAL INTO NORTHEAST MS EARLIER THIS
AFTERNOON...BUT IT IS NOW MOST PREVALENT OVER PORTIONS OF NORTHEAST
LOUISIANA EXTENDING NORTHEASTWARD INTO NORTH CENTRAL MS. LOOKING AT
STORM TOTAL PRECIP...THERE HAS BEEN A RELATIVE MIN IN ACTIVITY ALONG
THE I-20 CORRIDOR FROM RAYVILLE TO THE VICKSBURG AREA UP UNTIL NOW...
BUT WITH SEVERAL NEARBY CONVECTIVE CLUSTERS...THIS WILL LIKELY NOT
REMAIN THE CASE AS WE GO THROUGH THE LATE AFTERNOON INTO THE EARLY
EVENING. STORM INTENSITY HAS BEEN STRONG AT TIMES WITH LAPSE RATES
MARGINAL FOR SUPPORTING A FEW SEVERE STORMS. EXPECT LESSER BUT
CONTINUED CHANCES FOR SHOWER/TSTMS ALONG THE HWY 84 AND I-59
CORRIDORS. CONVECTION SHOULD DIMINISH WITH SUNSET AND HAVE KEPT SMALL
POPS GOING IN THE FORECAST FOR LATE TONIGHT ACROSS PORTIONS OF NORTH
CENTRAL MS WITH SOME NWP GUIDANCE STILL SUPPORTING IT.

THE SUBTROPICAL RIDGE AXIS WILL PERSIST AND BECOME SLIGHTLY MORE
FIXED OVER THE LOWER MS VALLEY REGION WEDNESDAY THROUGH WEDNESDAY
NIGHT. MODELS GENERALLY AGREE THAT DIURNAL SHOWER AND THUNDERSTORM
ACTIVITY WILL BE FOCUSED ALONG AND SOUTHEAST OF THE NATCHEZ TRACE
CORRIDOR AND THAT COVERAGE WILL BE LESS THAN TODAY DUE TO LESS
INFLUENCE FROM THE WESTERLIES. A SIMILAR HOT AND HUMID AIRMASS WILL
PERSIST WITH THERMODYNAMIC PROFILES SUPPORTIVE OF A FEW STRONG TO
SEVERE THUNDERSTORMS...AND VERY MOIST AIR WITH PRECIPITABLE WATER
ABOVE TWO INCHES SUPPORTS WILL SUPPORT LOCALLY HEAVY RAINFALL. THE
ACTIVITY WILL DIMINISH QUICKLY WITH SUNSET. /EC/

THURSDAY THROUGH MONDAY...

DEEP LAYERED RIDGE LOOKS TO REMAIN ANCHORED OVER THE LOWER CONUS
THROUGH THE PERIOD. THIS SHOULD KEEP THE MOIST AND UNSTABLE AIRMASS
LOCKED IN PLACE AND A CONTINUATION OF THE SENSIBLE WEATHER WE HAVE
BEEN EXPERIENCING.

WILL PRETTY MUCH HAVE TO CONTEND WITH AFTERNOON/EVENING AIRMASS
CONVECTION EACH DAY THROUGH THE EXTENDED TIME FRAME. ALTHOUGH
CONVECTIVE COVERAGE SHOULD REMAIN SCATTERED...STORMS MAY BE SOMEWHAT
MORE NUMEROUS OVER THE SOUTH WHERE INTERACTIONS WITH THE SEA BREEZE
MAY BE ENCOUNTERED. WENT CLOSE TO GFS MOS MAXIMUMS WITH HIGHS IN THE
LOW TO MID 90S AS BELIEVE THIS LEVEL OF WARMING WILL STILL BE LIKELY
GIVEN MID AFTERNOON CONVECTIVE INITIATION TIMES.

MOVING INTO THE WEEKEND...SUBTLE MID LEVEL TROFFINESS OVER THE
EASTERN PORTIONS OF THE COUNTRY WILL ALLOW A WEAK COLD FRONT TO EASE
INTO THE REGION FROM THE NORTH SATURDAY NIGHT/SUNDAY. THE BOUNDARY
LOOKS AS THOUGH IT WILL QUICKLY STALL OVER THE NORTH AND NOT OFFER
ANYMORE THAN AN INCREASE IN CONVECTIVE COVERAGE FOR THE REMAINDER OF
THE WEEKEND AND THE FIRST PART OF NEXT WEEK. WHILE THE COOL AIR
BEHIND THE BOUNDARY SHOULD STAY TO THE NORTH OF THE AREA...INCREASED
CONVECTION SUNDAY AND MONDAY SHOULD ONLY ALLOW MAXIMUMS TO REACH
AROUND 90...BUT OVERNIGHT LOWS WILL REMAIN IN THE LOWER 70S./26/

&&

.AVIATION...SHRA/TSRA ACTIVITY WILL DISSIPATE EARLY THIS EVENING.
THERE IS UNCERTAINTY ABOUT FOG/STRATUS DEVELOPMENT LATE TONIGHT INTO
EARLY WEDNESDAY MORNING AND TAFS REFLECT AN OPTIMISTIC EXPECTATION IN
THAT REGARD. EXPECT ANOTHER ROUND OF SHRA/TSRA TO DEVELOP WEDNESDAY
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  94  72  95 /  27  32  19  23
MERIDIAN      72  94  71  95 /  30  41  17  23
VICKSBURG     72  94  72  96 /  25  24  19  23
HATTIESBURG   75  95  73  95 /  27  50  21  31
NATCHEZ       74  92  72  95 /  28  40  23  29
GREENVILLE    73  94  73  96 /  26  19  14  20
GREENWOOD     73  94  72  96 /  31  27  14  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

EC/26/
Hazardous weather outlook, Sep 2, 3:51 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT TUE SEP 2 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
032100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
351 PM CDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Sep 2, 5:28 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FLASH FLOOD      6 SSW JACKSON           32.24N 90.23W
09/02/2014                   HINDS              MS   PUBLIC

            FLASH FLOODING REPORTED ALONG ARCHER AVE. VIA MPING.

&&

DL
Local storm report, Sep 2, 5:34 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND GST     3 ESE LITTLE YAZOO      32.70N 90.33W
09/02/2014  E50.00 MPH       YAZOO              MS   LAW ENFORCEMENT

            REPORT OF A TREE DOWN ON DOVER ROAD.

&&

DCOX
Local storm report, Sep 2, 5:35 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLASH FLOOD      YAZOO CITY              32.86N 90.41W
09/02/2014                   YAZOO              MS   LAW ENFORCEMENT

            FLASH FLOODING AT INTERSECTION OF 12TH STREET AND JACKSON
            STREET.

&&

DCOX
Local storm report, Sep 2, 5:43 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLASH FLOOD      FLORA                   32.55N 90.31W
09/02/2014                   MADISON            MS   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED AROUND FLORA

&&

DL
Local storm report, Sep 2, 5:59 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     FLASH FLOOD      4 W FLOWOOD             32.33N 90.18W
09/02/2014                   HINDS              MS   LAW ENFORCEMENT

            VEHICLE STRANDED AT STATE ST AND WOODROW WILSON AVE IN
            JACKSON

&&

DL
Local storm report, Sep 2, 6:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND GST     3 E EDWARDS             32.34N 90.55W
09/02/2014  E50.00 MPH       HINDS              MS   LAW ENFORCEMENT

            TREE DOWNED BY OUTFLOW WINDS AT BILLY FIELDS RD AND
            CHAMPION HILL RD

0540 PM     TSTM WND DMG     5 SW RAYMOND            32.21N 90.47W
09/02/2014                   HINDS              MS   LAW ENFORCEMENT

            TREES DOWNED AT MS HIGHWAY 18 AND OAKLEY PALESTINE RD

0542 PM     TSTM WND DMG     4 SW RAYMOND            32.22N 90.46W
09/02/2014                   HINDS              MS   LAW ENFORCEMENT

            TREES DOWNED AT MS HIGHWAY 18 AT WRIGHT RD.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 12:36 PM CDTSpecial Weather StatementJANOktibbeha29 min
Sep 2, 1:08 PM CDTSpecial Weather StatementJANLowndes32 min
Sep 2, 2:18 PM CDTSpecial Weather StatementJANMadison32 min
Sep 2, 2:49 PM CDTSpecial Weather StatementJANKemper31 min
Sep 2, 3:01 PM CDTSpecial Weather StatementJANRankin29 min
Sep 2, 3:35 PM CDTSpecial Weather StatementJANNewton30 min
Sep 2, 3:52 PM CDTSpecial Weather StatementJANIssaquena, Sharkey28 min
Sep 2, 4:27 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo48 min
Sep 2, 4:35 PM CDTFlash Flood WarningJANIssaquena, Sharkey, Yazoo115 min
Sep 2, 4:53 PM CDTSpecial Weather StatementJANFranklin32 min
Sep 2, 4:57 PM CDTSpecial Weather StatementJANRankin28 min
Sep 2, 5:11 PM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Sep 2, 5:31 PM CDTSevere Thunderstorm WarningJANHinds44 min
Sep 2, 6:08 PM CDTSevere Thunderstorm WarningJANHinds, Rankin27 min
Sep 2, 6:12 PM CDTFlash Flood WarningJANCopiah2 hr
Sep 2, 3:43 PM CDTSpecial Weather StatementJANTensas37 min
Sep 2, 4:12 PM CDTSpecial Weather StatementJANCatahoula28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.